Posted by pinksharkmark (184.108.40.206) on February 02, 2001 at 15:28:52:
In Reply to: Hello everyone... posted by Chalice on February 02, 2001 at 14:36:22:
Flash reported that the last time he tried the mushroom therapy he underdosed, and ended up with pretty much the same kind of symptoms you are describing, although I don't think he ever underwent an actual 10.
The fact that the nature of the headaches has altered indicates to me that the psilocybin had at least SOME effect on the cluster-producing mechanism, so in my opinion it is probable that the first dose was simply too low. This has happened to others, particularly those who are estimating their dose by eye rather than weighing it. Most people are naturally cautious when it comes to the unknown, and it is easy to underestimate doses. What complicates things is that there are variations in the potency of the product depending on the species, how old it is, how thoroughly dried it is, what conditions it was grown under, your own natural sensitivity (or lack thereof) to psilocybin, etc.
It is unclear to me how much you took by weight last time... seems like you are "eyeballing" your dose rather than weighing it. In any event, my advice would be to double the amount for your next dose. Your first try was on January 30 in the early evening, was it not? You will have to wait until the evening of February 4 or 5 to try it again. It is absolutely critical not to dose too soon after the last time.
I must say that at double the dose you will experience more side effects than just a giggle fit... perhaps some mild intestinal distress, odd bodily sensations (increased body temperature and dry or gritty-feeling palms) and perhaps even some mild visual distortions. You may also find that your thoughts are running at warp speed, and that time seems to stretch a bit. You will also find it impossible to sleep for four to six hours.
You had said that you didn't find the first experience unpleasant in any way, so I think it unlikely that you will be distressed by a larger dose, but I did want to give you some advance notice of what to expect so it won't come as a surprise. In any event, you will be back to normal in four to six hours at most.
As for your medications... I personally think it unlikely that the Inderal would interfere with the psilocybin, but I am not a pharmacist. Nobody can tell you that for sure... there is just not enough data available yet. Anyway, Inderal seems not to work for very many clusterheads. It works well for migraineurs, and it sometimes works for a clusterhead's first cycle, but I recall you saying it doesn't seem to be helping you at all. Since that is the case, my advice is to stop it now.
Imitrex nasal spray has a fairly short half-life, but it is also possible that lingering traces of it may interfere with the action of the psilocybin. The chemical structure of Imitrex is fairly similar to that of psilocybin and LSD, and the literature does warn not to take Imitrex within twenty-four hours of taking ergot-based compounds. Ergotamine and psilocybin are also very similar chemically, so it is quite possible that there is some kind of cross-tolerance mechanism at work here. My advice would be to try not to take any Imitrex at all for twenty-four hours before the next dose of shrooms.
Difficult, I know. Believe me, I know. At the very least, try not to take any for TWELVE hours before the mushrooms.
Don't give up! A significant percentage of those who have tried this therapy have had to take a second, larger dose due to underdosing the first time. The only reason Flash and I have been recommending such small doses to begin with is that many people have a fear of possible side effects, and it does seem that most people can find relief at very low doses. Most, but not all.
Because of the reports of occasional failures with very small doses, when my own personal demon returns I intend to take a pretty hefty dose the first time out of the gate. BUT I am not a stranger to the effects of mushrooms. Even though it has been over two decades since my last experience, I am confident that a few visual distortions won't upset me.
Please keep us informed of your progress, okay? Good luck!
Post a Followup